Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Started estrogen patch. Developed ear ache, acute sinusitis and red dots on palate. Any thoughts?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi I started HRT Estrogen patch two weeks, one week ago develop a ear ache and by morning acute sinuitis, 7 days on I still have sinus, slight chest cough and from yesterday a tender hard palet in roof of mouth which now has four small red dots on it..tender and slight tenderness in my right lymph of throat? any thoughts?

Hx: Hystoectomy 2 years ago
Smoker ( 5 - 7 per day)
Posted Mon, 25 Mar 2013 in Infections
Answered by Dr. Nsah Bernard 2 hours later

Thank you for posting on XXXXXXX

From your description you are obviously suffering from an upper respiratory tract infection (URTI) which most probably spread from the sinus infection and now descended most likely to your bronchial tree. The infection might be of viral origin, hence symptoms will subside within a few days even without treatment. How ever if you feel that your symptoms are causing you great worry, I suggest you take an antihistamine or steroid spray for the sinusitis and then mucolytic for the cough.
The four small red dots signify also the presence of a buccal cavity infection which is still in relation to the URTI.
You will probably need an appropriate course of antibiotics such as amoxicillin or erythromycin to control/treat the bacterial infection. Antibiotics should be prescribed by a doctor after physically examining you to be sure of your affection. Some laboratory tests such as blood tests and throat swap might be required to identify the causative microbe.

Hope this is useful and please feel free to write back for more questions or accept my answer if you are satisfied.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor